... for when I feel an attack come on. I'm hoping to try and stop the lorazepam however I'm fearful I will get constant attacks. I'm not sure how I'm meant to feel at this stage of 5 weeks. I constantly worry I'm dying or going to in my sleep or have cancer for no reason. I have a young family and worry what they would do with out me. I'm hoping this will disappear over time. I'm much more calm these days but almost numb in some ways (which I'd rather over constant panic attacks) I'm not sure what normal is anymore??
I'm not understanding which medication you have increased to 20mg.
How long have you been on Lorazepam?
I'll give you my two cents as a mother and having survived the experience. Lol...
First, I think you are an intelligent person recognizing your problems and knowing you need help for the good of your family.
Secondly, if I was telling my daughter,
I'd tell her to have a complete physical including lab work. The symptoms you mentioned could be a result of thyroid levels, anemia from not taking time for your own nutritional needs plus others.
Chemical or hormonal imbalances could make you feel really ill. Think of treating diabetes and needing meds to control it.
You didn't mention how old the youngest child is but if it was recent, you may be suffering from postpartum depression.
There have been news articles on these tragic situations when women are so depressed they are not thinking logically. They want to die but love their children too much. They end up doing a murder-suicide from PPD. These are extreme cases and I'm not thinking of you because you are looking for help with whatever is causing you to feel this way. I'm trying to emphasize how hormonal imbalances can escalate if not helped.
Major depression can take away your energy severely enough that you cannot get out of bed. Has this happened to you before ?
A young family can make you totally exhausted ! Speaking as a mother (and surviving the experience) it's easy to get yourself in such a state from sleep deprivation. 24/7 can creep up on you until it's an overwhelming situation.
You know how you keep pushing and thinking you will catch up with lost sleep.
It's a falsehood. You cannot catch up on sleep. If it's gone it's gone. If you can relate to feeling this way, think who your support system is and ask for help. Choose someone who will have the time to pick up on a last minute basis to give you some alone time. Choose another person who you are close enough that you can share your thoughts.
If possible, try counseling to help you with time management and the usual problems a young family will present. Support groups can be life-savers.
1 - Common problems and solutions.
2 - It allows you to get out and talk to other adults.
Sorry this is turning out to be lengthy but I see more complications and possibilities as I go on. Lol...
The meds making you feel numb.
I found when taking different anti-depressants I felt the same way. My darkest times were not so dark but my ability to be happy changed. I also could not cry. As you know, crying can be good for your by releasing negative energy.
It just depends on how well controlled the panic attacks are and the cons of not taking them.
The issue I'm most concerned about is your negative thinking on health issues.
Stephen is correct about the hypochondria developing. The longer it goes on, the harder it is to fix.
Look up the word "rumination". I have one of those Invisible Illnesses and I couldn't get a diagnosis. I was in severe pain that was lasting years so the burden of investigating was on me. I was constantly ruminating about symptoms and how they were connected.
These thoughts gradually take over the positive normal functioning of your brain.
You need to block these thoughts when they start. Try doing cognitive behavioral therapy. You cannot afford to get in this position with young children. You need a joyful atmosphere and thinking you have cancer is not going to get you there.
I did easy things like putting up-beat music on to distract me.
I thought back into something that happened causing me to laugh out loud. Every time I had a negative thought, I immediately thought of that funny thing to break the spell. It's mostly a habit that needs to be broken. Try doing tricks and you will notice it goes away with fewer episodes per day. Do NOT allow yourself to go there !
Everything I said was my point of view.
- Physical exam
- Consult with your doc regarding med dosages.
- Counseling or group therapy
- Homework for you in doing cognitive behavioral therapy.
- Talk to someone to be your official support system.
- Do things for yourself that will bring enjoyment.
- Exercise, take vitamins, drink a lot of water and try to establish a routine system for sleep.
- Do NOT get overwhelmed with all of the above! Lol...
I think that's as much as I can contribute.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Sep 2009 • 1 answer
Lorazepam - I am going off about 1 years use of Lorazapam, and thought I was doing it slowly, but I?
Posted 9 May 2012 • 2 answers
Posted 14 Jun 2014 • 2 answers
Posted 8 Dec 2014 • 4 answers
Posted 19 Oct 2015 • 2 answers